MAUDE Adverse Event Report: BECTON DICKINSON AND COMPANY BD NOKOR FILTER NEEDLE WITH 5 MICRON FILTER 18G X 1 1/2 TW; NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE

BECTON DICKINSON AND COMPANY BD NOKOR FILTER NEEDLE WITH 5 MICRON FILTER 18G X 1 1/2 TW; NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE
Catalog Number 305201
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
A pharmacy technician working in the clean room brought a concern to me that she discovered after opening what she thought was a bd precisionglide needle 18g x 1 1/2" tw package and attaching the needle to a syringe.She noticed a filter attached which cause her to take a second look at the packaging and discover the needle was actually a bd nokor filter needle with 5 micron filter 18g x 1 1/2 tw.She looked in all areas of the pharmacy where needles are stored and found several areas in which these products were mixed.They have the same shade of pink strip across the bottom of the packaging, the only noticeable (albeit barely) difference between the packages is the product name.The hub of the needles are also similar shades that may be able to discern when not side by side.We removed these filter needles from the pharmacy and alerted our distribution department.We are concerned that since both types of needles are stocked in our crash trays that they could be easily swapped for one another in a high-risk situation.Ismp is a federally certified patient safety organization and ad fda medwatch partner ismp, 5200 butler pike, plymouth meeting, pa 19462 / phone:215-947-7797 / email: merp@ismp.Org.Submission id: (b)(4).

Brand Name
BD NOKOR FILTER NEEDLE WITH 5 MICRON FILTER 18G X 1 1/2 TW
Common Device Name
NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE
Manufacturer (Section D)
BECTON DICKINSON AND COMPANY
MDR Report Key20098285
Report NumberMW5159010
Device Sequence Number20749331
Product Code GAA
UDI-Device Identifier00382903052011
UDI-Public(01)00382903052011
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Voluntary
Initial Reporter Occupation Unknown
Type of Report Initial
Report Date (Section B) 07/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number305201
Device Lot Number3236173
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/28/2024
Patient Sequence Number1
Patient SexUnknown